Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 7:57 PM CDT for 4 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 7:57 PM CDT (00:57 UTC)
- Expired
- Apr 27, 2016, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
126
WUUS54 KOHX 280057
SVROHX
TNC041-175-177-185-280130-
/O.NEW.KOHX.SV.W.0023.160428T0057Z-160428T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
757 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN MIDDLE TENNESSEE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DE KALB COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN WHITE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCMINNVILLE...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 745 PM...TREES WERE BLOWN DOWN ONTO
HOUSES IN MANCHESTER IN COFFEE COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...ROCK ISLAND STATE PARK...FALL CREEK FALLS
STATE PARK AND FALL CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3553 8570 3570 8592 3597 8567 3567 8531
TIME...MOT...LOC 0055Z 226DEG 35KT 3567 8579
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
467
WWUS54 KOHX 280115
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT WED APR 27 2016
TNC041-280125-
/O.CAN.KOHX.SV.W.0023.000000T0000Z-160428T0130Z/
DE KALB TN-
815 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE KALB COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3555 8564 3569 8578 3583 8567 3583 8565
3585 8563 3586 8564 3591 8560 3567 8531
TIME...MOT...LOC 0115Z 229DEG 35KT 3576 8558
$$
TNC175-177-185-280130-
/O.CON.KOHX.SV.W.0023.000000T0000Z-160428T0130Z/
WARREN TN-VAN BUREN TN-WHITE TN-
815 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN WARREN...VAN BUREN AND SOUTHWESTERN WHITE COUNTIES...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SPENCER...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...ROCK ISLAND STATE PARK...FALL CREEK FALLS STATE
PARK AND FALL CREEK FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3555 8564 3569 8578 3583 8567 3583 8565
3585 8563 3586 8564 3591 8560 3567 8531
TIME...MOT...LOC 0115Z 229DEG 35KT 3576 8558
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 27, 6:36 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 636 PM CDT WED APR 27 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATING THE FORECAST TO REMOVE AFTERNOON WORDING AND TO ADJUST THE NEAR TERM WITH THE CURRENT RADAR. SHOWERS AND STORMS WILL CONTINUE FROM ALONG AND JUST WEST OF I-65 THROUGH THE EASTERN CWA THROUGH THE REST OF THE EVENING HOURS. A FEW STRONG STORMS MAY BE POSSIBLE. UPDATE OUT SHORTLY. && .AVIATION... 00Z TAF DISCUSSION. A LINE OF CONVECTION STRETCHING FROM CLARKSVILLE DOWN ALONG INTERSTATE 65 INTO FAR NORTHERN ALABAMA WILL CONTINUE TO ADVANCE EASTWARD OVER THE NEXT SEVERAL HOURS AND BE ALONG THE PLATEAU BY 03Z. STILL COULD SEE ISOLATED SHOWERS/TSTORMS REDEVELOP TO OUR WEST AS WE GO THROUGH THE EVENING AS COLD FRONT IS STILL WELL WEST OF THE MISSISSIPPI RIVER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........01/BOYD LONG TERM..................17
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CDT WED APR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 944 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Special weather statement, Apr 27, 6:46 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED APR 27 2016
TNZ062-075-280045-
BEDFORD TN-RUTHERFORD TN-
646 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND BEDFORD COUNTIES
UNTIL 745 PM CDT...
AT 646 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LA VERGNE TO NEAR PETERSBURG. MOVEMENT WAS EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SHELBYVILLE...SMYRNA...LA VERGNE...WALTERHILL...WARTRACE...
EAGLEVILLE...BELL BUCKLE...NORMANDY...CHRISTIANA...UNIONVILLE...RAUS...
FOSTERVILLE...READYVILLE...MILTON...ROCKVALE...LASCASSAS...DEASON AND
ROVER.
LAT...LON 3536 8649 3537 8662 3546 8667 3569 8664
3572 8670 3579 8666 3579 8661 3601 8661
3608 8653 3606 8653 3610 8652 3598 8631
3596 8616 3592 8614 3571 8621 3569 8625
3541 8625 3532 8642
TIME...MOT...LOC 2346Z 263DEG 19KT 3600 8657 3536 8659
SHAMBURGERLocal storm report, Apr 27, 6:47 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 4 SSE PALMYRA 36.39N 87.46W
04/27/2016 MONTGOMERY TN 911 CALL CENTER
TREE DOWN IN ROAD AT JIM KIM RD AND HIGHWAY 13.
&&
EVENT NUMBER OHX1600406
MR3Local storm report, Apr 27, 7:01 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 NW JOELTON 36.37N 86.95W
04/27/2016 CHEATHAM TN TWITTER
TSPOTTER TWITTER REPORT SHOWED TREE SNAPPED AND IN ROAD
ON RIDGE CIRCLE NEAR OLD GAME FARM RD.
&&
EVENT NUMBER OHX1600407
MR3Special weather statement, Apr 27, 7:11 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT WED APR 27 2016
TNZ077-280100-
COFFEE TN-
711 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 800 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...SUMMITVILLE...HILLSBORO...BEECHGROVE...ARNOLD AFB
AND WOODS RESERVOIR.
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8626
3535 8625 3535 8624 3537 8628 3538 8625
3539 8628 3545 8624 3569 8625 3571 8622
3565 8609 3566 8599 3557 8595 3554 8588
3542 8589 3537 8587 3529 8591
TIME...MOT...LOC 0011Z 242DEG 34KT 3538 8620
SHAMBURGERSpecial weather statement, Apr 27, 7:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 27 2016
TNZ008-009-028>030-280115-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
715 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...EASTERN SUMNER...MACON...
WILSON AND TROUSDALE COUNTIES UNTIL 815 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WESTMORELAND TO WALTERHILL. MOVEMENT WAS
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...HENDERSONVILLE...
MOUNT JULIET...WESTMORELAND...WATERTOWN...GORDONSVILLE...RED BOILING
SPRINGS...BELINDA CITY...RURAL HILL...HICKMAN...SOUTH CARTHAGE...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...
CEDARS OF LEBANON STATE PARK AND TUCKERS CROSSROADS.
LAT...LON 3662 8579 3629 8585 3625 8582 3624 8578
3621 8581 3617 8579 3609 8587 3612 8591
3610 8592 3611 8596 3609 8606 3596 8602
3598 8631 3604 8639 3603 8640 3611 8653
3614 8653 3614 8656 3625 8659 3665 8642
TIME...MOT...LOC 0015Z 243DEG 23KT 3663 8636 3606 8639
SHAMBURGERLocal storm report, Apr 27, 7:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
04/27/2016 COFFEE TN 911 CALL CENTER
TREE DOWN ON NORTH ATLANTIC ST. IN TULLAHOMA.
&&
EVENT NUMBER OHX1600408
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:11 PM CDT | Special Weather Statement | OHX | Coffee | 49 min |
| Apr 27, 7:15 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 60 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 28 min |
| Apr 27, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 23 min |
| Apr 27, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 33 min |
| Apr 27, 8:44 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.